Alert archive / Texas / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 185, NWS Amarillo, TX
NWS Amarillo, TX issued this severe thunderstorm warning at Jun 1, 2007, 7:37 AM CDT for Hartley County, Moore County, Texas. It was in force for 53 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 1, 2007, 7:37 AM CDT (12:37 UTC)
- Expired
- Jun 1, 2007, 8:30 AM CDT
- In force
- 53 min
- Issued by
- NWS Amarillo, TX
- Area
- Counties, with a storm outline in the text
Counties Hartley County, TX, Moore County, TX
The radar
The Amarillo radar (KAMA), 83 km from the middle of the area, began a volume at 12:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 12:00Z, 0.6 hours before the alert went out and 84 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1384 J/kg
- Mixed-layer CIN
- -249 J/kg
- Mixed-layer LCL
- 1230 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 116 m²/s²
- 0-3 km storm-relative helicity
- 383 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 1, 7:11 AM CDT, 26 minutes earlier.
Area forecast discussion, Jun 1, 7:11 AM CDT, 26 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE AMARILLO TX 711 AM CDT FRI JUN 1 2007 .AVIATION... MOIST AND UNSTABLE AIR LINGERING OVER THE PANHANDLES THIS MORNING WILL INTERACT WITH A COLD FRONT THAT WILL MOVE INTO THE NORTHWEST PANHANDLES. ISOLATED STORMS WILL FORM IN THE WESTERN TEXAS PANHANDLE BUT IT APPEARS THE STORMS WILL REMAIN SOUTH AND EAST OF THE KDHT TAF SITE. THE FRONT MAY STALL ACROSS THE CENTRAL PANHANDLES THIS MORNING BEFORE FINALLY PUSHING THROUGH THE SOUTHERN TEXAS PANHANDLE THIS AFTERNOON. SO WINDS MAY BE TRICKY IN THE SHORT TERM WITH NORTH TO NORTHEAST FLOW THE CENTRAL TO NORTHERN PANHANDLES...AND SOUTHERLY WINDS IN THE SOUTHERN TEXAS PANHANDLE. WIDESPREAD EASTERLY WINDS ARE EXPECTED TONIGHT. SCT TO BKN MVFR CIGS WILL LIFT BY 18Z TO BE PRIMARILY VFR CONDITIONS. DECIDED TO PUT SOME PRECIP CHANCES IN ALL TAF SITES STARTING AROUND 23Z...THEN CUT OFF THE MENTION OF THUNDER BY 05Z. HOWEVER...STORMS MAY LINGER INTO THE EARLY MORNING TOMORROW AS THE EASTERLY UPSLOPE FLOW MAY HELP SUSTAIN STORMS. JJB && .PREV DISCUSSION... /ISSUED 345 AM CDT FRI JUN 1 2007/ DISCUSSION... COLD FRONT ACROSS THE FAR NORTHWEST CWA IS ONLY EXPECTED TO MOVE SLOWLY SOUTHWARD TODAY. THE FRONT SHOULD HOLD UP STATIONARY NEAR THE CANADIAN RIVER VALLEY BY LATE THIS AFTERNOON. THIS FRONT SHOULD PROVIDE A SOURCE OF LIFT FOR THUNDERSTORM DEVELOPMENT THIS AFTERNOON AND TONIGHT. PLENTY OF LOW LEVEL MOISTURE REMAINS AND ANOTHER MINOR SHORT WAVE IS EXPECTED TO ROTATE SOUTHEAST ON THE BOTTOM SIDE OF THE UPPER LOW SPINNING OVER WESTERN SOUTH DAKOTA. FAVORABLE WIND SHEAR WILL EXIST AGAIN TODAY...ESPECIALLY NEAR THE FRONT. THUNDERSTORMS SHOULD ALSO FIRE TO THE WEST OF THE PANHANDLES ALONG A SURFACE TROUGH WHICH WILL EXTEND FROM THE COLD FRONT SOUTHWARD IN FAR EASTERN NEW MEXICO. HAVE PLACED THE HIGHEST POPS THIS AFTERNOON AND TONIGHT IN THE SOUTHERN CWA CLOSER TO THE FRONT AND THE BEST MOISTURE. SEVERE THUNDERSTORMS ARE AGAIN A POSSIBILITY...SEE LATEST SWODY1 FOR DETAILS. HEAVY RAIN WILL AGAIN BE AN ISSUE AS THE STALLED OUT FRONT WILL SET THE STAGE FOR TRAINING THUNDERSTORMS. THE ATMOSPHERE WILL AGAIN RECOVER BOTH SATURDAY AND SUNDAY AS THUNDERSTORMS SHOULD AGAIN DEVELOP JUST TO OUR WEST OR IN OUR WESTERN CWA AND TRACK SOUTHEAST IN THE NORTHWEST FLOW ALOFT. AGAIN... SOME STORMS WILL PROBABLY BECOME SEVERE IN THE FAVORABLE SHEARED ENVIRONMENT. THUNDERSTORMS ARE EXPECTED TO DECREASE SOME BEYOND MONDAY NIGHT AS NORTHWEST FLOW WEAKENS AND SHORT WAVE RIDGING MOVES OVER THE PANHANDLES. HOWEVER...ANOTHER UPPER LEVEL LOW APPROACHES THE CENTRAL ROCKIES BY LATE IN THE WEEK. HAVE NOT ADDED POPS TO FORECAST FOR NOW AS THERE WILL BE A QUESTION OF A CAPPING INVERSION ALONG WITH THE POSSIBILITY OF DRYING IN THE MID LEVELS OF THE ATMOSPHERE. MODELS HINT AT BRINGING IN SOME LOW CLOUDS TO THE CWA ON SATURDAY MORNING. IF THIS MATERIALIZES...THEN TEMPERATURES MAY BE TOO WARM. GENERALLY FOLLOWED THE GFS MODEL FOR THIS FORECAST FOR TEMPERATURES AS IT LOOKS FAIRLY REASONABLE. && .AMA WATCHES/WARNINGS/ADVISORIES... TX...NONE. OK...NONE. && 14/15
Hazardous weather outlook, Jun 1, 6:00 AM CDT, 1 hour 37 minutes before
TEXAS/OKLAHOMA PANHANDLES HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AMARILLO TX 600 AM CDT FRI JUN 1 2007 OKZ001>003-TXZ001>020-011800- ARMSTRONG-BEAVER-CARSON-CIMARRON-COLLINGSWORTH-DALLAM-DEAF SMITH- DONLEY-GRAY-HANSFORD-HARTLEY-HEMPHILL-HUTCHINSON-LIPSCOMB-MOORE- OCHILTREE-OLDHAM-POTTER-RANDALL-ROBERTS-SHERMAN-TEXAS-WHEELER- 600 AM CDT FRI JUN 1 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA PANHANDLES. .DAY ONE... THERE IS A CHANCE FOR THUNDERSTORMS ACROSS THE TEXAS AND OKLAHOMA PANHANDLES THROUGH TONIGHT. SOME OF THESE STORMS MAY REACH SEVERE LEVELS ESPECIALLY ACROSS THE SOUTHERN AND EASTERN TEXAS PANHANDLE. LARGE HAIL...DAMAGING WINDS...AND HEAVY RAIN WILL BE THE PRIMARY THREAT MAINLY IN THE AFTERNOON AND EVENING HOURS. ISOLATED TORNADOES WILL ALSO BE POSSIBLE. .DAYS TWO THROUGH SEVEN... THUNDERSTORMS WILL BE POSSIBLE ACROSS THE TEXAS AND OKLAHOMA PANHANDLES THROUGH SUNDAY NIGHT...AND THEN AGAIN MONDAY NIGHT. SOME STORMS MAY BECOME SEVERE ON SATURDAY AND SUNDAY DURING THE AFTERNOON AND EVENING HOURS...WITH THE MAIN THREATS BEING LARGE HAIL AND DAMAGING WINDS. ALSO...THE THREAT OF LOCALLY HEAVY RAINFALL WILL CONTINUE. .SPOTTER INFORMATION STATEMENT... SPOTTERS SHOULD BE READY FOR POSSIBLE ACTIVATION THIS AFTERNOON AND EVENING. BROST
In the hours before
Special weather statement, Jun 1, 7:15 AM CDT, 22 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 715 AM CDT FRI JUN 1 2007 TXZ006-007-011300- HARTLEY TX-MOORE TX- 715 AM CDT FRI JUN 1 2007 ...LINE OF STRONG THUNDERSTORMS IN HARTLEY AND NORTHWESTERN MOORE COUNTIES... AT 715 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF STRONG THUNDERSTORMS FROM 11 MILES WEST OF CACTUS TO 11 MILES NORTHEAST OF ROMERO MOVING EAST AT 30 MPH. HAIL...STRONG WINDS...AND VERY HEAVY RAINFALL ARE POSSIBLE WITH THIS STORM. JJB
The office that day
Everything else NWS Amarillo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 31, 7:00 PM CDT | Severe Thunderstorm Warning | AMA | Dallam | 60 min |
| May 31, 7:32 PM CDT | Severe Thunderstorm Warning | AMA | Armstrong | 58 min |
| May 31, 7:47 PM CDT | Tornado Warning | AMA | Dallam, Hartley | 43 min |
| May 31, 8:20 PM CDT | Severe Thunderstorm Warning | AMA | Carson, Gray | 28 min |
| May 31, 9:21 PM CDT | Severe Thunderstorm Warning | AMA | Hansford, Sherman | 54 min |
| May 31, 9:52 PM CDT | Severe Thunderstorm Warning | AMA | Ochiltree | 53 min |
| May 31, 10:03 PM CDT | Tornado Warning | AMA | Moore | 27 min |
| May 31, 10:15 PM CDT | Severe Thunderstorm Warning | AMA | Hansford, Hutchinson, Sherman | 60 min |
| May 31, 10:41 PM CDT | Severe Thunderstorm Warning | AMA | Lipscomb | 79 min |
| May 31, 10:59 PM CDT | Severe Thunderstorm Warning | AMA | Ochiltree | 49 min |
| Jun 1, 8:28 AM CDT | Severe Thunderstorm Warning | AMA | Moore | 62 min |
| Jun 1, 9:50 AM CDT | Severe Thunderstorm Warning | AMA | Carson, Hutchinson, Potter | 40 min |
| Jun 1, 1:01 PM CDT | Severe Thunderstorm Warning | AMA | Oldham | 34 min |
| Jun 1, 1:10 PM CDT | Severe Thunderstorm Warning | AMA | Armstrong, Randall | 65 min |
| Jun 1, 6:07 PM CDT | Severe Thunderstorm Warning | AMA | Oldham | 53 min |
| Jun 1, 6:57 PM CDT | Severe Thunderstorm Warning | AMA | Oldham | 63 min |
| May 31, 7:07 PM CDT | Severe Thunderstorm Warning | AMA | Texas | 53 min |
| May 31, 7:16 PM CDT | Severe Thunderstorm Warning | AMA | Cimarron | 59 min |
| May 31, 7:18 PM CDT | Tornado Warning | AMA | Texas | 42 min |
| May 31, 7:58 PM CDT | Tornado Warning | AMA | Texas | 32 min |
| May 31, 8:29 PM CDT | Tornado Warning | AMA | Texas | 31 min |
| May 31, 8:58 PM CDT | Severe Thunderstorm Warning | AMA | Texas | 62 min |
| May 31, 9:47 PM CDT | Severe Thunderstorm Warning | AMA | Beaver | 58 min |
| May 31, 10:44 PM CDT | Severe Thunderstorm Warning | AMA | Beaver | 42 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.